Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

My stool has oily nature, is there any problem from this ?

i am under the medication of weight reduction since 1 month. since 1 week i noticed that my stool has oily nature. is there any problem from this?. kindly answer
Asked On : Mon, 28 Jun 2010
Answers:  1 Views:  904
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dietitian & Nutritionist 's  Response
Welcome to HealthcareMagic

If stools appear oily or oddly colored over a period of days or longer, then the cause may be medical in nature.

Some medications cause oily stools as a side effect. The prescription drug orlistat, also known as Xenical, is a medication used to fight obesity. One of the common side effects of orlistat is oily bowel movements or leakage or oily stools. These side effects are intensified after eating fatty foods. In some people, fish oil supplements may have a similar effect; when fish oil tablets appear to be the culprit, a lower dose may curb the symptom.

Talk to your doctor if you are concerned about your stool's appearance or if bowel movements are persistently oily.

Answered: Fri, 31 Dec 2010
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor